Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Developed dark patches on skin. Prescribed with Momate Cream. Treatment for this skin allergy?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi Doc,
I had developed a kind of skin allergy around a year back.
It was a type of rash and itchiness on the skin.
Consulted a dermatologist and was perscribed Momate Cream. It helped in clearing the rashes and everytihng was fine.
Days later i got the rashes and i used the same cream to get rid of it.

The rashes would appear once in 10 days and i had to use momate to clear it.
Later i started getting dark patches and consulted a different dermatologst..
She suggested diff creams, which made the issue worse.
Later she prescribed flutivate E cream and dazit tablet..
But the patches wont go until i apply momate..

it seems my skin has got addicted toMomate.
Could you please help me get rid of the addiction.

Posted Tue, 5 Nov 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 49 minutes later
Brief Answer:
Please read a detailed answer below

Detailed Answer:
Thanks for writing to us.
Firstly I would appreciate, if you could answer these queries
area of involvement with exact site involved( like on face if its the nose or eyes that are involved etc)
Since how long are you having it
Diagnosis made by your doctor, you may upload your doctor's prescription
Any flare up seen with use of cosmetics or oils, sun exposure, plant exposure etc
If there is any scalp involvement

If possible please attach an image of concerned lesions too( allergic lesions as well as pigmented lesions) as it would help me in diagnosing the disease

It isn't that your skin is addicted to momate. Its just that your allergic condition has not been diagnosed and treated properly and it could be severe enough that it responds to a stronger steroid like mometasone instead of a weak one like fluticasone.
Answer the questions and we will continue our discussion further.

Hoping to hear from you soon.
Take care
Above answer was peer-reviewed by
Follow-up: Developed dark patches on skin. Prescribed with Momate Cream. Treatment for this skin allergy? 29 hours later
Hi Doctor Kalpana,

Thanks for reviewing my issue.
The area affected are both the cheeks and it flares up on exposure to sunlight.

The original issue happened in march 2012 when i was in MP to attend a wedding.
So i consulted a dermatologist in Bhopal and he had prescribed momate.

Later it the rashes went away after a week.
But it re-occurs every now and them so i continued momate whenever it happened, usually once in ten days.

I am based in bangalore and my job requires me to travel a lot.
In May 2013, i started getting pimples and they left dark marks, tat is when i consulted a doc based in Bangalore,
She had prescribed the cream Flutivate E.

Now the skin has become very thin and i ve got red patches.
It is itchy at times.

I dont use any cosmetics, just a facewash which is clean and clear and a simple moisturiser of the same brand.

I have attached a current pic and the subscriptions by the different doctors.

Awaiting for your response.

Answered by Dr. Kalpana Pathak 35 hours later
Brief Answer:
Please read a detailed answer below

Detailed Answer:
Firstly please accept my apologies for delayed response.
I have seen the reports and images attached.
There could be two possibilities in your cases photodermatitis( sun induced) or seborrheic dermatitis.
In SD, there is redness slight scaling over face esp over eyelids, eyebrows, nose folds, behind ears and is associated with dandruff scalp. I would like to know if in your case these areas are involved or not and if you have dandruff.

Now as far as treatment is concerned,
As you have mentioned that skin has become thin, milder steroid needs to be used. So please use hydrocortisone cream twice in a day. As such the plan is to stop steroid use completely but as you have been using it for a while abrupt withdrawal can't be done. we will use milder asteroid for sometime then taper its use. the skin has become thin due to steroid use. Let the redness be controlled then I will suggest steps to restore skin thickness.

Use a sunscreen in morning. It should be applied half an hour prior to stepping out and should be repeated three hourly. Sun protection should be adequate in between 10 am to 4 pm. You may use sebamed as prescribed by your doctor.

take an antioxidant like antioxid HC daily and vitamin c supplement like Celin daily.

Apply tacrolimus cream 0.1percent( tacroz or olmis or tacrotor) once in a day initially. Tacrolimus has steroid sparing effect ie will control the disease and reduce steroid dependency of the lesions.

Once in a while use calamine lotion( calosoft) Keep it in fridge and apply to soothe skin.

Follow this for a week and let me know.

Also please let me know if your scalp is oily greasy and scaly.

Take care

Above answer was peer-reviewed by
Follow-up: Developed dark patches on skin. Prescribed with Momate Cream. Treatment for this skin allergy? 24 hours later
Hi Doc,

Thanks for the response.
Yes, I do have a oily scalp and i have to take a headbath every alternate day.
But i dont have dandruff.

I had the dandruff problem around 10 years back due to which i used to get styes. But then Doc had advised me to use Head & Shoulders and since then i am using the same shampoo and there are no signs of dandruff or stye.

I would try and use the medicines prescribed by you.
And i am really thankful to you as you took time to look for the cause rather than just providing the cure.

I would definitely get in touch with you.

Thanks a lot Doc,
Answered by Dr. Kalpana Pathak 32 hours later
Brief Answer:
These lesions could be due to SD

Detailed Answer:
Thanks for writing back.
Oily scalp, dandruff, recurrent stye( which could be due to seborrheic blepharitis) and face lesions could be manifestation of seborrheic dermatitis.
Please follow the suggested treatment and let me know how much response you had.
Also continue using head and shoulders or you may use better antidandruff shampoos like scalpe/ nizoral/ Kenzie/keraglow AD shampoo.

Hope this helped.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor